• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Abilify (aripiprazol)

ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,069
Location
BeNeLux
I started this med a week ago at 5mg daily. I have to break a 10mg tablet in half because they aren't made in a lesser dose than 10mg. The fluoxetine I take daily at 60mg interacts with the aripiprazol (one strengthens the other).

Has anyone taking this med had terrible nausea and headaches that feel like there's a vice-grip on your temples squeezing as if your head will explode??? Does it go away after awhile?

Any experiences you've had on this med are greatly appreciated.
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
Hi ms P I havn't taken abilify but it was one of the suggestions by my psy for the same reasons as yours and apparently its used a lot in America for this.
I hope the side effects become more tolerable for you soon.
KP
 
A

Apotheosis

Guest
The psychiatrist has been talking about changing me over to 10mg of this drug. I am unsure.

I don't know what to do - Try a change, stay on what I am, or try & get the support to try a very gradual withdrawal. Trouble is that these isn't much support for the third option.
 
T

Twylight

Guest
The psychiatrist has been talking about changing me over to 10mg of this drug. I am unsure.

I don't know what to do - Try a change, stay on what I am, or try & get the support to try a very gradual withdrawal. Trouble is that these isn't much support for the third option.
I tried amisulpuride and it was way too strong for me
I tried abilify, but couldn't sleep and slowly went mad
New meds are always risky
 
A

Apotheosis

Guest
I tried amisulpuride and it was way too strong for me
I tried abilify, but couldn't sleep and slowly went mad
New meds are always risky
It is risky. Originally 11 years ago I was on 1200mg of Amisulpride; now it's 175mg. I stayed on 1200mg for a year. It made me balloon to 18 stone (from 11 stone), & I lived in bed. But, even with the reduced dose there are still many problems that I see with it. Due to a lack of specific support, & the very severe states I have got in when I have previously stopped - I reluctantly stay on it.
 
T

Twylight

Guest
Given the choice between abilify and nothing - it's abilify

It didn't work for me completely , but I was aware of the hallucinations and able to phone my support team
 
ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,069
Location
BeNeLux
It is risky. Originally 11 years ago I was on 1200mg of Amisulpride; now it's 175mg. I stayed on 1200mg for a year. It made me balloon to 18 stone (from 11 stone), & I lived in bed. But, even with the reduced dose there are still many problems that I see with it. Due to a lack of specific support, & the very severe states I have got in when I have previously stopped - I reluctantly stay on it.
May I ask how much a "stone" is in kilos? :redface: I've no clue.
I had gained some weight on Zyprexa and Risperdal some years back. My weight came up to normal, but I can't live zonked out in a thick fog all the time. That's one thing that attracted me to the Abilify. It doesn't make you 'dopey' like the others. The only thing I miss about the Seroquel is the luscious sleep.
 
A

Apotheosis

Guest
May I ask how much a "stone" is in kilos? :redface: I've no clue.
I had gained some weight on Zyprexa and Risperdal some years back. My weight came up to normal, but I can't live zonked out in a thick fog all the time. That's one thing that attracted me to the Abilify. It doesn't make you 'dopey' like the others. The only thing I miss about the Seroquel is the luscious sleep.
1 stone = 6.35 kilograms

11 stone = 69.85 kilograms

18 stone = 114.30 kilograms

I'm 6'3". So I do carry weight well. But I am overweight. I now have high cholesterol. My BMI index is 30. Anything over is obese. I fluctuate between 16-17 stone.

When I have stopped these tablets the weight falls off.

I have heard so many mixed things about Abilify; I am very wary about changing meds. Ideally I would like the full support & assistance to try a withdrawal off what I am on - Support that I will not get.
 
T

Twylight

Guest
it's also about the correct dosage of the new drug sometimes , too high a dose can make you ' High'

But on the other hand it might make you feel better

I tried ten in total and settled on Olanzapine
 
L

lilslugger

Guest
i quit taking that drug because it says on the leaflet that it can make you die suddenly.
 
L

Lionheart

Well-known member
Founding Member
Joined
Feb 29, 2008
Messages
305
Location
Haslingden, Rossendale, Lancashire.
I have been on 30mg of aripiprazole for 2 years now. The professionals just recently dropped me to 15, because of improvement. Olazanpine diden't do a Thing for me but this one really helped me, before I took abilify I was getting visions and nasty voice like thoughts, I did get some problems with sideaffects like increased anxiety and chest pain but that is it so far. I never really read the leaflets so I don't know about dying suddenly, good thing I diden't when on 30mg a day. The Doctor never mentioned that.
 
ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,069
Location
BeNeLux
i quit taking that drug because it says on the leaflet that it can make you die suddenly.
I read that too, "Plotseling onverklaarbaar overlijden" (sudden unexplained death), but I figure it's okay because my problems would be over then.
 
L

Lionheart

Well-known member
Founding Member
Joined
Feb 29, 2008
Messages
305
Location
Haslingden, Rossendale, Lancashire.
I read that too, "Plotseling onverklaarbaar overlijden" (sudden unexplained death), but I figure it's okay because my problems would be over then.
Well I always think that my problems would be over but I would of indirectly caused other people more problems then I could've ever possibly imagined. This always keeps me from thinking too selfishly and remembering that no bad how things are there are days when my mood will lift again. I know how you feel, there are times when I think there is no turning around and getting back the life I use to have, it would be better to just stop wasting time and get it over with. But no matter what, there is always hope, hope that tomorrow will bring another reason to keep going. Talk to me if you need to, I here as a friend. :hug:
 
Top